MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an afx device to treat an abdominal aortic aneurysm.During procedure, a loss of wire access was presented on the ipsilateral side and the re-advanced wire went through one of the stent struts in the main body.The physician ballooned several times to address the issue, final angio showed good seal and no endoleak present.The patient was reported as doing well.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the loss of seal was found to be user related due to the use of a non-endologix proximal extension (off-label, intentional user error) with an endologix main body.There is also a significant infrarenal angulation of 93 degrees which likely contributed to the event.The final patient disposition could not be ascertained due to a lack of medical records surrounding the event, however, there have been no further reports of patient sequelae.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.(b)(4).

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7396436
Report Number2031527-2018-00650
Device Sequence Number1794078
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)180815
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2018
Device Model NumberBEA25-80/I20-40
Device Lot Number1728695023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/14/2018
Supplement Date Received by Manufacturer07/14/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient Age80 YR